Alert archive / California / Red Flag Warnings in 2017

Red Flag Warning 1, NWS Sacramento, CA

June 17, 2017

NWS Sacramento, CA issued this red flag warning at Jun 17, 2017, 1:21 PM PDT. It took effect at Jun 17, 2017, 11:00 PM PDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2017, 1:21 PM PDT (20:21 UTC)
In effect from
Jun 17, 2017, 11:00 PM PDT
Expired
Jun 18, 2017, 9:00 PM PDT
In force
22 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

485 
WWUS86 KSTO 172021
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
121 PM PDT Sat Jun 17 2017

CAZ215>217-264-190400-
/O.NEW.KSTO.FW.W.0001.170618T0600Z-170619T0400Z/
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Lake County Portion of Lake-Napa-Sonoma Unit-
121 PM PDT Sat Jun 17 2017

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 PM PDT
SUNDAY FOR FIRE WEATHER ZONES 215, 216, 217, AND 264...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 11 PM this evening to 9 PM PDT
Sunday. 

* AFFECTED AREA...Fire weather zones 215, 216, 217 and 264.

* WIND...North wind gusts between 20 and 25 mph for the valley. 
  North wind gusts between 25 and 30 for higher terrain. 

* HUMIDITY...Poor overnight recoveries will be as low as 30 to 40
  percent. Sunday afternoon minimum humidities will drop to as low
  as 10 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

For more specific Red Flag Warning hazard area, please visit:
http://www.wrh.noaa.gov/map/?wfo=sto

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
1 follow-up statement
375 
WWUS86 KSTO 190351
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
851 PM PDT Sun Jun 18 2017

CAZ215>217-264-190500-
/O.EXP.KSTO.FW.W.0001.000000T0000Z-170619T0400Z/
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Lake County Portion of Lake-Napa-Sonoma Unit-
851 PM PDT Sun Jun 18 2017

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 215, 216, 217, AND 
264...

WINDS HAVE DECREASED TO LESS THAN 10 MPH ON THE WEST SIDE OF THE
SACRAMENTO VALLEY AND INTO SOUTHERN LAKE COUNTY THIS EVENING WHICH
WILL ALLOW HUMIDITIES TO IMPROVE SLOWLY OVERNIGHT. 

HOT AND DRY WEATHER CONDITIONS WILL CONTINUE THROUGH MUCH OF THIS
WEEK. ANOTHER ROUND GUSTY NORTH WINDS IS POSSIBLE AGAIN WEDNESDAY
NIGHT AND INTO THURSDAY MORNING. 

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 17, 8:58 AM PDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 17, 8:58 AM PDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
858 AM PDT Sat Jun 17 2017

.Synopsis...
An extended heat wave continues this weekend through most of next
week with widespread highs over 100 degrees and warm nights.
Isolated afternoon thunderstorms possible near the Sierra Crest
and mainly south of Lake Tahoe Sunday and Tuesday, spreading into
the northern mountains for Monday.

&&

.Discussion...
Temperatures are trending several degrees warmer at this time than
compared to yesterday and will top out over 100 degrees today in
the central valley. Hot weather continues to be the main weather
story this weekend and next week. Northerly winds will continue
this weekend and start to reverse direction Monday. Some help from
the Delta may occur Monday night and Tuesday night but with the
hot airmass over the west we will likely still be over 100 degrees
for Tuesday and Wednesday in Sacramento and close to 105 for the
daytime highs.

Some record highs are listed below.
Record Highs...........Today......Sunday.....Monday.....Tuesday
Redding Apt............104(2012)..102(1988)..104(1988)..107(2001)
Red Bluff..............109(1982)..109(1959)..110(1970)..110(1970)
Sacramento.............102(1976)..105(1945)..106(1988)..108(1920)
Sacramento Exec........103(1963)..102(1988)..105(1988)..109(1961)
Stockton...............103(1963)..104(1981)..108(1981)..107(1981)
Modesto................103(2012)..104(1981)..105(1981)..106(2008)

.Previous Discussion...
High pressure ridging is bringing hot weather to the area, and
this is expected through the weekend into mid week, with a very
gradual cool down by late next week into next weekend.

A Heat Advisory begins today for the Valley. This was upgraded to
a Excessive Heat Warning for Sunday, which has been extended into
Wednesday, with a Heat Advisory for the foothills. Triple digit
highs are expected today, but even hotter weather is expected as
the ridge strengthens, with highs peaking in the 105-110 range in
the Valley for the Sunday-Tuesday period. Daily record highs are
likely to be set in multiple locations. Some slight cooling with
a weak Delta breeze is possible Tuesday, so portions of the
southern Sacramento and northern San Joaquin Valleys may see
peak temperatures on Monday. Other areas will see little change
in the hot weather for Tuesday.

Northerly to northeasterly downsloping winds will keep
temperatures very warm overnight. This particularly true for the
foothills and northern Sacramento Valley, where lows could
potentially remain in the low 80s. Opening windows at night will
give little or no relief from the heat.

A somewhat moister than usual atmosphere with higher dewpoints
could add to the feeling of the heat, particularly on Monday.

The Valley, Delta, and foothills are expected to remain dry with
limited cloud cover. However, mid level moisture with afternoon
heating will allow some showers and thunderstorms to develop over
the higher Sierra Sunday, mainly south of I80. On Monday, enhanced
elevated instability could spread afternoon and evening
thunderstorms into the northern mountains. Some limited afternoon
convection could linger over the Sierra on Tuesday, but conditions
look much less favorable. EK

.EXTENDED DISCUSSION (Wednesday THROUGH Saturday)

Hot and dry conditions will continue during the middle of next
week, then the upper ridge is forecast to weaken somewhat later in
the week resulting in moderating temperatures back to around
average by the end of the week.
&&

.AVIATION...

VFR conditions expected next 24 hours. Northerly surface winds
10-15 KTS with occasional gusts 20-25 KTS in the Central Valley.
&&

.STO WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon Sunday to 8 PM PDT Wednesday for
Carquinez Strait and Delta-Central Sacramento Valley-Clear
Lake/Southern Lake County-Motherlode-Mountains Southwestern
Shasta County to Northern Lake County-Northeast
Foothills/Sacramento Valley-Northern Sacramento Valley-Northern
San Joaquin Valley-Shasta Lake Area / Northern Shasta County-
Southern Sacramento Valley-West Slope Northern Sierra Nevada-
Western Plumas County/Lassen Park.

Excessive Heat Warning from noon Sunday to 8 PM PDT Wednesday
for Carquinez Strait and Delta-Central Sacramento Valley-
Northern Sacramento Valley-Northern San Joaquin Valley-Southern
Sacramento Valley.

&&

Nearby

Red Flag Warnings in California, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.